Type C-chronic hepatitis patients who had autoimmune phenomenon and developed jaundice during interferon therapy

@article{Sezaki2003TypeCH,
  title={Type C-chronic hepatitis patients who had autoimmune phenomenon and developed jaundice during interferon therapy},
  author={Hitomi Sezaki and Yasuji Arase and A Tsubota and Yoshiyuki Suzuki and Masahiro Kobayashi and Satoshi Saitoh and Fumitaka Suzuki and Norio Akuta and Takashi Someya and Kenji Ikeda and Hiromitsu Kumada},
  journal={Journal of Gastroenterology},
  year={2003},
  volume={38},
  pages={493-500}
}
Of a total of 2342 patients with type-C chronic hepatitis treated with interferon (IFN) at this hospital, 3 patients developed jaundice during the course of IFN therapy, but all 3 of them exhibited negative conversion of hepatitis C virus (HCV)-RNA following readministration of IFN. All 3 patients were assessed as having “probable autoimmune hepatitis (AIH)” in accordance with the AIH scoring system, indicating association with an “autoimmune phenomenon”. Readministration of IFN at a low-dose… CONTINUE READING